|Safety of using Stackers containing ephedra when on Atripla (b/c of fatigue)
Jun 11, 2009
Hi, Like so many pos people, I also got the "fatigue problem". I've checked with my healthcare provider what they thought about using medicines like Ritalin or Provigil. They did not like the idea of using such medications for this purpose. As my fatigue issues are currently not interfering my life in a major way (that might change when my recidencies start), I respect their reservations.
However, I am in the position to buy some ephedra-containing pills (Stackers), just to try and see if they might help me on challenging days. I would like to know if it is considered safe to combine ephedra with Atripla (especially after a recent case report showing decreased effectiveness of efavirenz when combined with Ginko). Of course there's no research done in this subject as it's a banned compound in many countries. I also understand you cannot propagate the use on this site.
I would like to add that I'm not planning on using it on a daily or even regular base. I know the health-risks involved in using ephedra regularly.
Thank you very much.
Response from Mr. Vergel
No studies done with ephedra and HIV antiretrovirals yet.
This supplement really works at increasing energy. I have taken it. But it causes some unpleasant side effects: nervousness, rapid heart beat, increased blood pressure, and moodiness. I would not be surprised if it has negative effects on the liver.
I use low dose Provigil, two cups of coffee, napping,weekly B-12 shots with some success to treat my fatigue. Also, you may want to talk to your doctors about sending you to a sleep study to ensure that you do not have sleep apnea.
Have you got your thyroid and testosterone levels checked?
I'm on ARV and have been losing weight drastically
Androgel and Striant -- Interchangeable ?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.